Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effexor discontinuation

Posted by John on June 3, 1999, at 11:23:47

In reply to Re: Effexor, posted by Lisa Yocum on June 2, 1999, at 12:55:45

I've had this problem as well, but once you start taking effexor again, the discontinuation symptoms disappear rapidly.

I had similar problems with withdrawal on paxil (after it lost efficacy), but my shrink added a small dose (10mg) of prozac for a couple of weeks and the withdrawal went away. Also, I continued decreasing the doses slowly with paxil over the period of a month. My doc said the withdrawal has to do with the shorter half-lives of these drugs (esp. effexor) causing a rapid drop in serotonin levels and hence the nasty discontinuation symptoms. Since prozac has an epic half-life (72 hours?), it maintains the serotonin level long enough to prevent the symptoms. I don't react well to prozac (makes me feel anxious), but the dose was low enough to not increase anxiety much and still keep discontinuation at bay--honestly, a slow burn, low-level anxiety is MUCH better than discontinuation syndrome.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:John thread:6937